Was on klavox. Had severe watery diarrhoea. Now constipated after taking of diarrhetic
User rating for this question
I was on klavox for 7 days. On the 6 day i woke up bloated and severe watery diarrhea. I was put on a anti diarrhetic for 2 days. Now i am consipated (taking stool softner) bloated, especially after i eat and i have alot gas. I am an athlete so my stomach is normally flat. It only gets flat if i dont eat. Did the antibiotics cause a problem gastrointestinally? What is causing the consipation, bloating and gas and how can i get rid of the constipation bloating and gas?
Posted Fri, 22 Nov 2013 in Medicines and Side Effects
Answered by Dr. Rakesh Madhyastha 2 hours later
Brief Answer: Antibiotic induced diarrhea Detailed Answer: Hello It looks like you have developed antibiotic induced diarrhea and Tab Klavox is known to cause that. Constipation usually follows diarrhea in most patients especially more so if you have been put on anti motility agents for the diarrhea. Anti motility agents also causes bloating and also constipation Please follow my suggestions, it will help you 1. Avoid milk, milk products and caffeine 2. Keep you food XXXXXXX in fruits and vegetables, this adds bulk to your stools 3. Drink warm water, 3 to 4 glasses a day. 4. For the bloating I suggest you take Domperidone twice daily, one before breakfast and one before dinner 5. Continue taking stool softners I hope I was of help, if you have any further queries please get back to me I wish you a speedy recovery Regards
Follow-up: Was on klavox. Had severe watery diarrhoea. Now constipated after taking of diarrhetic 36 minutes later
Where can i get domperidone? Can you list other medicines like this in case domperidone is not available?
Answered by Dr. Rakesh Madhyastha 19 hours later
Brief Answer: Over the counter Detailed Answer: Hello Thanks for the reply Tab Domperidone is easily available in any pharmacy, it is an over the counter drug which does not require a prescription. Other drugs which are more potent than domperidone are Mosapride and Itopride, I dont think you will be needing these at the moment. I usually ask the patients to modify their diet and they recover on their own in a day or two. I advice you the same. I hope I was of help, I am sorry for the short delay in my reply I was on call at my hospital Regards